Open Access
November, 1977 On the Asymptotic Equivalence of Two Ranking Methods for $K$-Sample Linear Rank Statistics
James A. Koziol, Nancy Reid
Ann. Statist. 5(6): 1099-1106 (November, 1977). DOI: 10.1214/aos/1176343998


Two methods of ranking $K$ samples for rank tests comparing $K$ populations are considered. The first method ranks the $K$ samples jointly; the second ranks the $K$ samples pairwise. These procedures were first suggested by Dunn (1964), and Steel (1960), respectively. It is shown that both ranking procedures are asymptotically equivalent for rank-sum tests satisfying certain nonrestrictive conditions. The problem is formulated in terms of multiple comparisons, but is applicable to other nonparametric procedures based on $K$-sample rank statistics.


Download Citation

James A. Koziol. Nancy Reid. "On the Asymptotic Equivalence of Two Ranking Methods for $K$-Sample Linear Rank Statistics." Ann. Statist. 5 (6) 1099 - 1106, November, 1977.


Published: November, 1977
First available in Project Euclid: 12 April 2007

zbMATH: 0391.62053
MathSciNet: MR518897
Digital Object Identifier: 10.1214/aos/1176343998

Primary: 62G20
Secondary: 62E20 , 62G10

Keywords: asymptotic Pitman efficiency , linear rank tests , location , Multiple comparisons , nonparametric statistics , scale

Rights: Copyright © 1977 Institute of Mathematical Statistics

Vol.5 • No. 6 • November, 1977
Back to Top